Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 20, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2018, 2:01 PM EDT for 4 counties in Virginia. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 2:01 PM EDT (18:01 UTC)
- Expired
- May 10, 2018, 2:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:15 PM EDT | HAIL 0.5 | Big Island, VA | PEA TO DIME SIZE HAIL REPORTED IN BIG ISLAND. |
| May 10, 2:20 PM EDT | TSTM WND DMG | 3 W Glasgow, VA | ONE TREE DOWN NEAR THE INTERSECTION OF ROUTE 130 AND RANGER LANE |
| May 10, 2:25 PM EDT | HAIL 0.88 | 4 Wnw Big Island, VA | FELL ON GOFF MOUNTAIN ROAD. |
| May 10, 2:50 PM EDT | HAIL 1 | Amherst, VA | HAIL FALLING AT 911 DISPATCH CENTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WUUS51 KRNK 101801
SVRRNK
VAC009-019-023-163-101845-
/O.NEW.KRNK.SV.W.0020.180510T1801Z-180510T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
201 PM EDT THU MAY 10 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Rockbridge County in west central Virginia...
Amherst County in central Virginia...
Northeastern Bedford County in south central Virginia...
East central Botetourt County in west central Virginia...
* Until 245 PM EDT
* At 201 PM EDT, a severe thunderstorm was located over Arcadia,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Amherst...
Buchanan...
Glasgow...
Forks Of Buffalo...
and Clifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3771 7906 3770 7899 3748 7895 3751 7974
3759 7979 3773 7907
TIME...MOT...LOC 1801Z 262DEG 40KT 3755 7965
HAIL...1.00IN
WIND...60MPH
$$
WP2 follow-up statements
570
WWUS51 KRNK 101822
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
222 PM EDT THU MAY 10 2018
VAC023-101831-
/O.CAN.KRNK.SV.W.0020.000000T0000Z-180510T1845Z/
Botetourt VA-
222 PM EDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL BOTETOURT COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 PM EDT for
central, south central and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3771 7906 3770 7899 3748 7895 3751 7950
3753 7950 3754 7952 3759 7954 3773 7907
TIME...MOT...LOC 1821Z 262DEG 40KT 3758 7936
$$
VAC009-019-163-101845-
/O.CON.KRNK.SV.W.0020.000000T0000Z-180510T1845Z/
Rockbridge VA-Amherst VA-Bedford VA-
222 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR
SOUTH CENTRAL ROCKBRIDGE...AMHERST AND NORTHEASTERN BEDFORD
COUNTIES...
At 221 PM EDT, a severe thunderstorm was located over Snowden, moving
east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Big Island...
and Snowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3771 7906 3770 7899 3748 7895 3751 7950
3753 7950 3754 7952 3759 7954 3773 7907
TIME...MOT...LOC 1821Z 262DEG 40KT 3758 7936
HAIL...1.25IN
WIND...60MPH
$$
WP990
WWUS51 KRNK 101832
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
232 PM EDT THU MAY 10 2018
VAC019-163-101839-
/O.CAN.KRNK.SV.W.0020.000000T0000Z-180510T1845Z/
Rockbridge VA-Bedford VA-
232 PM EDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL ROCKBRIDGE AND NORTHEASTERN BEDFORD COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
However, another severe thunderstorm is located 5 miles north of
Bedford, and that severe thunderstorm warning continues until 315pm.
A severe thunderstorm watch remains in effect until 700 PM EDT for
central, south central and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3771 7906 3770 7901 3770 7899 3748 7895
3752 7934 3755 7937 3759 7938 3760 7940
3773 7907
TIME...MOT...LOC 1829Z 262DEG 39KT 3760 7919
$$
VAC009-101845-
/O.CON.KRNK.SV.W.0020.000000T0000Z-180510T1845Z/
Amherst VA-
232 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR
CENTRAL AMHERST COUNTY...
At 229 PM EDT, a severe thunderstorm was located near Pleasant View,
moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Amherst...
Forks Of Buffalo...
Clifford...
Pleasant View...
and Falconerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3771 7906 3770 7901 3770 7899 3748 7895
3752 7934 3755 7937 3759 7938 3760 7940
3773 7907
TIME...MOT...LOC 1829Z 262DEG 39KT 3760 7919
HAIL...1.25IN
WIND...60MPH
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:05 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 10, 10:05 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1005 AM EDT Thu May 10 2018 .SYNOPSIS... A cold front will approach from the northwest today before crossing the region this evening into early tonight. High pressure following the front will bring mainly dry and warmer weather into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1000 AM EDT Thursday... Modified 12Z RNK sounding matches well with NAM Bufkit depiction of conditions this afternoon and shows CAPE values generally in the 1000-1500J/Kg range with perhaps some pools up to 2000J/Kg across the piedmont. Shear is not overly impressive with slackening 850mb winds moving over the region. The combination of instability and some shear should be enough to get some robust storms going today, with hodographs indicating evolution into linear segments. Liking the meso model depictions which have scattered activity moving through the mountains, then developing in a linear fashion east of the Blue Ridge this afternoon with a quick exit to the east early this evening. DCAPE values and inverted-V model soundings support severe wind gusts and CAPE through the hail growth zone support potential large hail. Believe the severe threat will be mainly east of the Ridge when storms start to coalesce into lines, with some strong/severe cells possible during initiation to the west early. Previous discussion... Main concern continues with the overall severe threat this afternoon as a weakening shortwave trough and its associated surface cold front swing east through the region by late in the day. Models again differ in how things evolve with possible debris clouds/isolated showers far west this morning per lead shortwave, and then some trend in jumping redeveloping deeper convection out to the eastern portions of the region toward mid afternoon per latest Nam. Other models including some short term solutions remain much wetter with multiple convective bands west that eventually gel into one main broken band across eastern sections by late in the day. Overall instability per heating and steep lapses/shear would support more organized bands, while deep westerly flow/mixing of concern in seeing downslope limit coverage until convection gets farther east. Appears best support again mainly north with perhaps a trailing vort axis helping coverage that could unzip into at least northeast sections where will carry a short period of likely pops per latest SWODY1 outlook. This in support of high forecast DCAPES espcly eastern sections where seeing some forecast backing of the winds later on that could result in strong winds within any of the deeper cells or short line segments. Otherwise think overall wetter solutions overdone with idea of western showers fading this morning before redeveloping east this afternoon where a broken fast moving line could emerge around 20-22Z in the LYH- DAN corridor and points east. Will be quite warm and breezy given the strong jet just off the surface and heating that should push highs well into the 70s mountains and 80s Piedmont espcly given warmth aloft. Any convection should quickly exit the southeast this evening followed by clearing as the flow turns northwest and subsidence works in behind the front overnight. Weak cool advection and drying should allow for rather comfortable overnight lows with 50s to around 60 most spots. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... As of 245 AM EDT Thursday... This portion of the forecast will be dominated by a persistent upper level high that will be parked over the SE US. Comparatively, a broad upper level trough/low will be situated over the James Bay region of Canada. A nearly stationary west-east baroclinic zone will establish itself between the two, between roughly 40-45 N latitude. The overall trend will be one of a warming atmosphere over our region with organized precipitation remaining to our north. While the bulk of the precipitation will be north of the area, chances are not going to be zero. On Friday, as the upper high becomes established, a pseudo warm front will lift north and clip mainly western sections of the area, yielding some scattered light precipitation. Other precipitation during this period will be confined to primarily the Northern Mountains of North Carolina where some higher dew point air will pool along the higher terrain, and with differential heating allow for some isolated afternoon showers/storms. Finally, we will need to watch the northern reaches of the region where scattered showers on the southern extent of the baroclinic zone may clip the far northern parts of the forecast area. Temperatures will trend warmer each day. By the weekend, highs across the mountains in the low to mid 80s will be common with upper 80s to around 90 expected across the Piedmont. Lows across the mountains will be in the upper 50s to around 60 with lower 60s across the Piedmont. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 325 PM EDT Wednesday... The upper pattern will be trending to a split flow regime with a southern stream trof associated with a tropical surface low developing over the southeast by midweek. This will make for humid conditions with a bit of a cooling trend, though temperatures will still remain above normal through Wednesday. A frontal boundary will sink into the region from the north by Monday, then wash out just to our south. An influx of tropical moisture will then start moving up form the Gulf by Tuesday. This will give us steadily increasing chances for showers and thunderstorms through the first part of next week. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... As of 700 AM EDT Thursday... Initial cluster of convection now sliding past the KLWB vicinity should exit to the northeast shortly so will only carry a VCSH mention there at worst early on. Otherwise mainly VFR to start under mostly mid deck canopy and without any vsby restrictions due to fog or showers for now. The weakening cold front to the northwest will push east into the area later Thursday preceded by additional bands of showers and storms. Appears most activity will either be ongoing over the mountains during the late morning or tend to develop heading out toward the Blue Ridge by early afternoon. Then appears at least a broken line of convection will strengthen and elongate while pushing east of the mountains during mid/late afternoon with some of this affecting KLYH/KDAN. However models remain uncertain to initial coverage mountains and organization out east so will run with mainly a VCSH/VCTS scenario most spots and TEMPO in a brief period of sub-VFR across eastern locations where higher confidence exists for thunder. Otherwise will see westerly winds ramp up with mixing ahead of the front resulting in gusts likely in the 20-25 kt range espcly mountains from mid morning into this afternoon. Low confidence remains in timing/coverage for shower and thunderstorm activity this afternoon given uncertainty with overall organization within a strong west wind regime. However any convective activity that develops or advects over a TAF location will bring the possibility for brief sub- VFR conditions. .Extended Aviation Discussion... Predominant VFR returns behind the front Thursday night and Friday and continues through much of the weekend as high pressure strengthens across the region. Reminiscent of a summer-like pattern, slight chances for isolated afternoon showers and thunderstorms will exist this weekend. Additional showers and storms may make for another round of sub-VFR on Monday pending exactly how far south the next front makes it. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/JR NEAR TERM...MBS/JR SHORT TERM...DS LONG TERM...MBS AVIATION...JH/JR/RCS
Hazardous weather outlook, May 10, 4:04 AM EDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 404 AM EDT Thu May 10 2018 VAZ034-035-045>047-059-110815- Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte- 404 AM EDT Thu May 10 2018 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms this afternoon into early evening as a band or two of fast moving storms cross the region. Damaging winds will be the primary threat with isolated large hail also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. NCZ001>006-018>020-VAZ007-009>020-022>024-032-033-043-044-058- WVZ042>044-507-508-110815- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Henry-Pittsylvania-Halifax-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 404 AM EDT Thu May 10 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Isolated severe thunderstorms containing damaging winds and large hail will be possible especially this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 1:25 PM EDT, 36 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 125 PM EDT THU MAY 10 2018 VAZ023-024-034-035-101800- Botetourt-Amherst-Bedford-Rockbridge- 125 PM EDT THU MAY 10 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ROCKBRIDGE...CENTRAL AMHERST...NORTHEASTERN BEDFORD AND EAST CENTRAL BOTETOURT COUNTIES... Until 200 PM EDT At 125 PM EDT, a strong thunderstorm was located near Sedalia, moving east at 40 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Amherst... Big Island... Clifford... Coleman Falls... and Arcadia. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. LAT...LON 3747 7904 3746 7961 3757 7966 3770 7904 TIME...MOT...LOC 1725Z 264DEG 33KT 3753 7949 WP
Local storm report, May 10, 1:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL HILLSVILLE 36.77N 80.73W
05/10/2018 E0.75 INCH CARROLL VA STORM CHASER
DIME SIZE HAIL RPEORTED IN HILLSVILLE
&&
MBSSpecial weather statement, May 10, 1:33 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
133 PM EDT THU MAY 10 2018
VAZ018-023-101800-
Botetourt-Craig-
133 PM EDT THU MAY 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EASTERN CRAIG AND CENTRAL BOTETOURT COUNTIES...
Until 200 PM EDT
At 133 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Oriskany to Abbott. Movement was
east at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Buchanan...
Troutville...
New Castle...
Sinking Creek...
and Fincastle.
LAT...LON 3760 7958 3741 7983 3740 8005 3742 8008
3740 8012 3739 8030 3761 8009
TIME...MOT...LOC 1733Z 267DEG 28KT 3757 7996 3743 8018
WPSpecial weather statement, May 10, 1:45 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
145 PM EDT THU MAY 10 2018
VAZ024-035-101815-
Amherst-Rockbridge-
145 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN ROCKBRIDGE AND NORTHERN AMHERST COUNTIES AND THE CITY OF
BUENA VISTA...
Until 215 PM EDT
At 145 PM EDT, a strong thunderstorm was located over Pleasant View,
moving east at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Lexington...
Buena Vista...
Glasgow...
Forks Of Buffalo...
and Clifford.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3782 7919 3782 7916 3781 7917 3781 7914
3778 7911 3779 7909 3778 7907 3772 7907
3770 7903 3770 7899 3765 7896 3760 7943
3762 7944 3761 7946 3777 7955 3778 7946
3777 7945 3778 7943
TIME...MOT...LOC 1745Z 266DEG 31KT 3765 7926
WPSpecial weather statement, May 10, 1:48 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
148 PM EDT THU MAY 10 2018
VAZ007-101830-
Tazewell-
148 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT
TAZEWELL COUNTY...
Until 230 PM EDT
At 148 PM EDT, a strong thunderstorm was located over Glen Burke,
moving east at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Richlands...
Bluefield...
Tazewell...
Cedar Bluff...
and Burkes Garden.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3720 8168 3721 8156 3724 8151 3725 8150
3727 8142 3731 8140 3732 8134 3726 8127
3717 8129 3715 8133 3713 8130 3707 8132
3706 8134 3708 8185 3714 8190
TIME...MOT...LOC 1748Z 266DEG 31KT 3714 8182
WPSpecial weather statement, May 10, 1:58 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
158 PM EDT THU MAY 10 2018
VAZ034-035-045-101830-
Amherst-Campbell-Bedford-
158 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL CAMPBELL...SOUTHWESTERN AMHERST...AND NORTHERN BEDFORD
COUNTIES AND THE CITY OF LYNCHBURG...
Until 230 PM EDT
At 158 PM EDT, a strong thunderstorm was located near Peaks Of Otter
Summit, moving east at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Lynchburg...
Bedford...
Forest...
Coleman Falls...
and Madison Heights.
This includes The following Location Liberty University.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3733 7901 3736 7969 3743 7975 3746 7963
3746 7961 3745 7959 3747 7958 3758 7909
TIME...MOT...LOC 1758Z 259DEG 35KT 3742 7953
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:46 AM EDT | Special Weather Statement | RNK | Bath | 59 min |
| May 10, 12:03 PM EDT | Special Weather Statement | RNK | City of Covington | 57 min |
| May 10, 12:45 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| May 10, 1:24 PM EDT | Special Weather Statement | RNK | Carroll | 36 min |
| May 10, 1:25 PM EDT | Special Weather Statement | RNK | Amherst | 35 min |
| May 10, 1:33 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| May 10, 1:45 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 30 min |
| May 10, 1:48 PM EDT | Special Weather Statement | RNK | Tazewell | 42 min |
| May 10, 1:58 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 32 min |
| May 10, 2:16 PM EDT | Special Weather Statement | RNK | Patrick | 59 min |
| May 10, 2:18 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 94 min |
| May 10, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 57 min |
| May 10, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 55 min |
| May 10, 2:40 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham | 65 min |
| May 10, 2:46 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 59 min |
| May 10, 2:52 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, City of Lynchburg | 53 min |
| May 10, 2:52 PM EDT | Special Weather Statement | RNK | Carroll | 53 min |
| May 10, 3:14 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 46 min |
| May 10, 3:25 PM EDT | Special Weather Statement | RNK | Giles, Roanoke | 35 min |
| May 10, 3:29 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 61 min |
| May 10, 3:35 PM EDT | Special Weather Statement | RNK | Campbell | 55 min |
| May 10, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 26 min |
| May 10, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 63 min |
| May 10, 3:53 PM EDT | Special Weather Statement | RNK | City of Salem | 52 min |
| May 10, 3:57 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell, Charlotte | 63 min |
| May 10, 4:23 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| May 10, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 48 min |
| May 10, 4:57 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 48 min |
| May 10, 5:02 PM EDT | Special Weather Statement | RNK | Campbell | 43 min |
| May 10, 5:16 PM EDT | Special Weather Statement | RNK | Smyth | 44 min |
| May 10, 6:03 PM EDT | Special Weather Statement | RNK | Grayson, Smyth | 42 min |
| May 10, 6:12 PM EDT | Special Weather Statement | RNK | Botetourt | 48 min |
| May 10, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 36 min |
| May 10, 6:49 PM EDT | Special Weather Statement | RNK | Floyd | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.